Alert archive / Ohio / Special Weather Statements in 2021

Special Weather Statement, NWS Cleveland, OH

November 28, 2021Portage County, Ohio

NWS Cleveland, OH issued this special weather statement at Nov 28, 2021, 11:11 PM EST for Portage County, Ohio. It was in force for 94 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 28, 2021, 11:11 PM EST (04:11 UTC)
Expired
Nov 29, 2021, 12:45 AM EST
In force
94 min
Issued by
NWS Cleveland, OH

County Portage County, OH

The radar

The Cleveland radar (KCLE), 56 km from the middle of the area, began a volume at 04:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 4.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2021-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2021-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1201 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

701 
WWUS81 KCLE 290411
SPSCLE

Special Weather Statement
National Weather Service Cleveland OH
1111 PM EST Sun Nov 28 2021

OHZ011>013-022-023-290545-
Geauga OH-Portage OH-Lake OH-Trumbull OH-Cuyahoga OH-
1111 PM EST Sun Nov 28 2021

...An intense lake effect snow band will affect Portage...
southwestern Trumbull...southern Geauga...northeastern Cuyahoga and
southwestern Lake Counties Until 1245 AM EST....

At 1110 PM EST, radar indicated an intense lake effect snow band 
near Mantua, or 11 miles north of Ravenna. Thundersnow has also been 
observed with this lake effect snow band.

HAZARDS INCLUDE...
Winds to 30 mph...
Visibility rapidly dropping to less than a quarter of a mile...
1 to 2 inches of quick snow accumulation...

Locations impacted include...
Cleveland, Youngstown, Warren, Willowick, Ravenna, Euclid, Cleveland
Heights, Solon, Willoughby, Hudson, Niles, Twinsburg, Eastlake,
Streetsboro, Warrensville Heights, Newton Falls, South Russell,
Lordstown, Garrettsville and Burton.

Use extra caution if you must travel into or through this lake effect
snow band. Rapid changes in visibility and potentially slick roads
are likely to lead to accidents. Consider delaying travel until this
snow band passes your location.

LAT...LON 4167 8143 4147 8116 4114 8063 4113 8065
      4113 8099 4099 8100 4099 8121 4127 8140
      4134 8139 4135 8147 4153 8163
TIME...MOT...LOC 0410Z 318DEG 24KT 4133 8126 

&&

ODOT DMS  313, 314, 319, 320, 329, and 330.

$$

Kahn

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Nov 28, 9:07 PM EST, 2 hours 4 minutes earlier.

Area forecast discussion, Nov 28, 9:07 PM EST, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
907 PM EST Sun Nov 28 2021

.SYNOPSIS...
A low pressure centered over northern Michigan, will continue to
move east, allowing a surface trough to linger over the eastern
portion of the area through Monday morning. High pressure will build
northeast over the area briefly on Monday, before another low
pressure will move east across the Great Lakes region Monday night
into Tuesday. A weak surface ridge will build over the area on
Wednesday before a much strong low impacts the area on Thursday.

&&

.NEAR TERM /THROUGH MONDAY NIGHT/...
Update...
Lake effect convection has become more cellular in nature and
will persist for a few more hours over the snow belt.
Temperatures still hovering near freezing closer to the lake,
and just below further inland. Expecting lake effect potential
to wane significantly after 08Z.

Previous Discussion...
A well organized low pressure system has begun to impact the area
this afternoon, bringing a convective band of snow showers south and
east across Lake Erie. Ample support aloft with strong flow has
allowed a surge of cold temperatures, ranging from -16 to -20C at
700mb, to push southeast. As this cold air pushes east, the boundary
layer depth will continue to increase into this evening with
inversion heights hovering near 10-12 kft by 00Z Monday.
Simultaneously, ELs will continue to climb, exceeding 15 kft this
evening into the overnight hours with lake induced CAPE approaching
400 J/kg at times. This will allow for a very efficient lake effect
processes to develop and persist overnight, resulting in snowfall
rates of 1-2 in/hr at times. With steep low-level lapse rates and
the aforementioned instability, there will likely be areas of
thundersnow that develop. Persistent westerly flow this afternoon
will result in highest accumulations in Erie County PA and minor
accumulations in the OH snowbelt. The remainder of the area will see
light accumulations with the system before it transitions to all
lake effect this evening. Once this occurs, winds will be from the
northwest and allow the heaviest snowfall accumulations to occur
across the OH and PA snowbelts.

There is high confidence in much of the snowbelt receiving 2-4
inches of snow with this system, with more snow expected in Erie
County PA. As a result, a Winter Weather Advisory for Cuyahoga
County east has been issued, with the exception of Erie County PA
which is under a Lake Effect snow warning. However, there are a few
uncertainties that persist in this forecast, the most prevalent
being a potential Lake Huron connection that models suggest
developing near 03Z Monday, which would impact east Cuyahoga/west
Geauga and Lake Counties. This could be a rather robust band, which
could locally enhance snowfall totals to more than 4 inches.
However, the exact placement remains uncertain and how much it
waivers east/west is as well. Due to this uncertainty, have opted to
keep snowfall totals near where the previous forecast had them,
however stay tuned for updates, especially once this band begins to
develop. Although snow is the main headline overnight, low
temperatures dipping into the mid 20s will accompany this system.

By Monday morning, winds will begin to veer, allowing for warming
temperatures aloft to shut down the lake effect snow across the
area. By Monday afternoon, most lake effect should subside and
generally dry conditions will persist across the area as high
pressure is in place.. High temperatures will reach into the mid
30s. However, by Monday afternoon/evening, the next system begins to
move through the Great Lakes region, bringing another widespread
round of snow overnight on Monday. Snow accumulations with this
system through 12Z Tuesday are expected to remain light. Overnight
lows on Monday will be in the upper 20s to low 30s.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
Broad upper level trough across the Lower 48 States will be the
dominating upper level feature through this forecast period. A
series of shortwaves will move through the area with the first
arriving Tuesday followed by a weak upper level ridge Wednesday. A
more potent shortwave and associated positive vorticity maximum will
dive into the area Wednesday afternoon into Wednesday night.  This
feature will also present a jet maxima that will nose its way into
the area and linger across the area through the end of the week.
Upper level trough will become negatively tilted by Wednesday night
resulting in deepening of another Alberta Clipper system at the
surface as it moves through the Great Lakes region.

As surface high pressure begins to build east into the area Tuesday,
residual precipitation over the east as a result of a cold front
will move east and out of the area Tuesday night. This will bring a
brief period of fair weather to the region. Then, as surface low and
upper level features mentioned above arrive Wednesday, threat for
more rain/snow will affect the area by Wednesday afternoon and
continue into Wednesday night.

Warm air advection will take place in the wake of the ridge and
ahead of the surface low pressure system Wednesday afternoon into
Wednesday night.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
A negatively tilted upper level trough will begin to lift northeast
but remain over the northern Great Lakes through Thursday night.
This will allow yet another positive vorticity maximum to dive
southeast into the Great Lakes by Friday night and Saturday. This
will amplify the trough along the East Coast Saturday night and make
an attempt to amplify the ridge over the Central Plains.

Alberta Clipper over the northeast Thursday will move off to the
east Thursday night forcing a cold front southeast across the area
Thursday night. Another low pressure will move southeast across the
area forcing an Arctic cold front south across the area Saturday.
This front will bring another round of rain/snow showers Saturday
afternoon into Saturday night that will transition to lake effect
snow Saturday night. This round will be fairly short lived as a
surface high pressure builds quickly northeast through the Ohio
Valley setting up a south to southwest flow again for Sunday and a
return back to warm air advection.  All-in-all, a very active
weather pattern in store for the next 7 days.

&&

.AVIATION /00Z Monday THROUGH Friday/...
The lake effect snow set up will continue for several more
hours, and the terminals primarily affected by this, TEMPO
groups for temporary conditions are being utilized in brief
higher snowfall rates that would produce IFR visibility, and
possible a brief ceiling drop as well.

Cellular lake effect snow convection is occurring again after a
brief and incomplete lull in NE OH, while NW PA continues to go
strong with bands moving through. They are starting to now pivot
back towards ERI and expect that terminal to get into worse
conditions over the next few hours. YNG also looks to be
affected the most with snow showers expected to roll through for
a few more hours. Elsewhere, the TAFs are progressively quieter
as you go westward through CAK/CLE/MFD and then VFR out at TOL
and FDY.

WNW winds dominant, but lake effect snow showers could produce
briefly higher gusts 20-30kts with slightly erratic wind
directions.

Thunder not out of the question at ERI and VCTS/CB for 3 hours
in that TAF as well.

Outlook...Non-VFR expected through Monday with lake effect
clouds/snow Another system will bring non-VFR Tuesday across
much of the area with residual non-VFR through Wednesday morning.

&&

.MARINE...
Small craft advisory will remain in effect this afternoon through
tonight. Winds will diminish and become southwesterly by Monday
afternoon and the threat for gusty winds and large waves will
diminish along the lakeshore. Generally southwest flow will persist
through Monday night as a cold front moves through the area Tuesday.
West-northwest flow will develop and a small craft advisory may be
needed at that time that will continue into Tuesday night. Return
southwest flow develops again Wednesday night and we may need to
extend the small craft through Thursday night as the winds shift
back to the west-northwest. Winds will gradually diminish Friday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Winter Weather Advisory until 7 AM EST Monday for OHZ011>014.
PA...Winter Weather Advisory until 7 AM EST Monday for PAZ001-003.
     Lake Effect Snow Warning until 7 AM EST Monday for PAZ002.
MARINE...Small Craft Advisory until 4 AM EST Monday for LEZ142>144-148-
     149.
     Small Craft Advisory until 10 AM EST Monday for LEZ145>147.

&&

SYNOPSIS...Campbell
NEAR TERM...Campbell/26
SHORT TERM...Lombardy
LONG TERM...Lombardy
AVIATION...26
MARINE...Lombardy
Hazardous weather outlook, Nov 28, 3:53 PM EST, 7 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
353 PM EST Sun Nov 28 2021

PAZ002-292100-
Southern Erie-
353 PM EST Sun Nov 28 2021

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 AM EST MONDAY...

This Hazardous Weather Outlook is for northwest Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lake Effect Snow Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lake Effect Snow Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ011>014-PAZ001-003-292100-
Cuyahoga-Lake-Geauga-Ashtabula Inland-Northern Erie-Crawford-
353 PM EST Sun Nov 28 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST MONDAY...

This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ021>023-089-292100-
Summit-Portage-Trumbull-Ashtabula Lakeshore-
353 PM EST Sun Nov 28 2021

This Hazardous Weather Outlook is for northeast Ohio.

.DAY ONE...This afternoon and tonight.

Convective snow showers are expected to continue this afternoon and
evening and may bring a quick inch or two of snow to areas and
prompt
some hazardous travel conditions in the heaviest bands.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-OHZ009-010-017>020-027>033-036>038-047-292100-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Erie-Lorain-Hancock-Seneca-Huron-Medina-Wyandot-
Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-
Knox-
353 PM EST Sun Nov 28 2021

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio and northwest Ohio.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ003-006>008-292100-
Lucas-Wood-Ottawa-Sandusky-
353 PM EST Sun Nov 28 2021

This Hazardous Weather Outlook is for northwest Ohio.

.DAY ONE...This afternoon and tonight.

Lake effect snow bands streaming off of Lake Michigan have the
potential to merge and become rather robust through this evening,
resulting in the potential for snow squall conditions in northwest
Ohio. Drivers should use caution while traveling as quick reductions
in visibilities and accumulations on roadways will make for hazardous
conditions.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Nov 28, 5:32 PM EST, 5 hours 39 minutes before
Special Weather Statement
National Weather Service Cleveland OH
532 PM EST Sun Nov 28 2021

PAZ001-002-282330-
Northern Erie PA-Southern Erie PA-
532 PM EST Sun Nov 28 2021

...An intense lake effect snow band will affect Erie County through
this evening....

At 530 PM EST, radar indicated an intense lake effect snow band over
Erie County, PA. This snow band will persist across the area over
the next several hours.

HAZARDS INCLUDE...
Winds to 30 mph...
Visibility rapidly dropping to less than a quarter of a mile...

Locations impacted include...
Erie, Corry, North East, Union City, Girard, Waterford, Wattsburg,
Northwest Harborcreek, Harborcreek, Lawrence Park, Wesleyville, Lake
City, Platea, McKean, Elgin, Northwest Harborcr and Avonia.

Use extra caution if you must travel into or through this lake effect
snow band. Rapid changes in visibility and potentially slick roads
are likely to lead to accidents. Consider delaying travel until this
snow band passes your location.

LAT...LON 4189 7961 4193 8052 4198 8051 4204 8031
      4212 8013 4213 8015 4213 8012 4214 8009
      4215 8011 4214 8014 4217 8012 4217 8008
      4215 8010 4215 8006 4227 7978 4201 7976
      4199 7961
TIME...MOT...LOC 2230Z 276DEG 27KT 4209 8008

&&

Kahn
Special weather statement, Nov 28, 6:33 PM EST, 4 hours 38 minutes before
Special Weather Statement
National Weather Service Cleveland OH
633 PM EST Sun Nov 28 2021

PAZ001>003-290100-
Northern Erie PA-Southern Erie PA-Crawford PA-
633 PM EST Sun Nov 28 2021

...An intense lake effect snow band will affect Erie and northern
Crawford Counties through this evening....

At 630 PM EST, radar indicated an intense lake effect snow over Erie
County, PA. This snow band will persist across the area and may dip
south into Crawford County, PA at times.

HAZARDS INCLUDE...
Winds to 30 mph...
Visibility rapidly dropping to less than a quarter of a mile...
1 to 2 inch per hour snowfall rates...

Locations impacted include...
Erie, Corry, Edinboro, North East, Union City, Girard, Cambridge
Springs, Waterford, Albion, Wattsburg, Canadohta Lake, Riceville,
Northwest Harborcreek, Lincolnville, Harborcreek, Lawrence Park,
Wesleyville, Lake City, Cranesville and Platea.

Use extra caution if you must travel into or through this lake effect
snow band. Rapid changes in visibility and potentially slick roads
are likely to lead to accidents. Consider delaying travel until this
snow band passes your location.

LAT...LON 4185 8051 4198 8052 4204 8031 4226 7978
      4201 7976 4200 7975 4199 7961 4172 7961
TIME...MOT...LOC 2330Z 290DEG 12KT 4197 8018

&&

Kahn
Local storm report, Nov 28, 6:41 PM EST, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
641 PM EST SUN NOV 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     SNOW             4 SE HARBORCREEK        42.13N  79.89W
11/28/2021  M3.0 INCH        ERIE               PA   TRAINED SPOTTER

            12-HOUR SNOWFALL.

0600 PM     SNOW             2 W BURTON              41.47N  81.18W
11/28/2021  M5.0 INCH        GEAUGA             OH   TRAINED SPOTTER

            24-HOUR SNOWFALL.

0600 PM     SNOW             2 WSW ERIE              42.12N  80.13W
11/28/2021  M2.4 INCH        ERIE               PA   TRAINED SPOTTER

            12-HOUR SNOWFALL.

&&

EVENT NUMBER CLE2101201
EVENT NUMBER CLE2101202
EVENT NUMBER CLE2101203

KAHN
Local storm report, Nov 28, 8:10 PM EST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
810 PM EST SUN NOV 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     SNOW             1 SSE KELLOGGSVILLE     41.85N  80.61W
11/28/2021  M2.0 INCH        ASHTABULA          OH   TRAINED SPOTTER

            12-HOUR SNOWFALL.

0700 PM     SNOW             3 ENE MCKEAN            42.02N  80.09W
11/28/2021  M2.5 INCH        ERIE               PA   TRAINED SPOTTER

            12-HOUR SNOWFALL.

0700 PM     SNOW             2 ESE NORTH EAST        42.20N  79.80W
11/28/2021  M2.1 INCH        ERIE               PA   TRAINED SPOTTER

            12-HOUR SNOWFALL.

0711 PM     SNOW             2 ESE PIERPONT          41.74N  80.55W
11/28/2021  M3.0 INCH        ASHTABULA          OH   TRAINED SPOTTER

            12-HOUR SNOWFALL.

0752 PM     SNOW             3 SE TOWNVILLE          41.65N  79.84W
11/28/2021  M3.5 INCH        CRAWFORD           PA   TRAINED SPOTTER

            12-HOUR SNOWFALL.

&&

EVENT NUMBER CLE2101204
EVENT NUMBER CLE2101205
EVENT NUMBER CLE2101206
EVENT NUMBER CLE2101207
EVENT NUMBER CLE2101208

KAHN
Local storm report, Nov 28, 9:03 PM EST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
903 PM EST SUN NOV 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     SNOW             SOUTH RUSSELL           41.43N  81.32W
11/28/2021  M5.0 INCH        GEAUGA             OH   TRAINED SPOTTER

            12-HOUR SNOWFALL.

0730 PM     SNOW             1 SSE CORRY             41.92N  79.63W
11/28/2021  M3.2 INCH        ERIE               PA   TRAINED SPOTTER

            12-HOUR SNOWFALL.

0800 PM     SNOW             1 NNE MEADVILLE         41.65N  80.14W
11/28/2021  M2.8 INCH        CRAWFORD           PA   TRAINED SPOTTER

            12-HOUR SNOWFALL.

0800 PM     SNOW             1 S MEADVILLE           41.63N  80.14W
11/28/2021  M4.3 INCH        CRAWFORD           PA   TRAINED SPOTTER

            12-HOUR SNOWFALL.

0800 PM     SNOW             2 W BURTON              41.47N  81.18W
11/28/2021  M2.5 INCH        GEAUGA             OH   TRAINED SPOTTER

            12-HOUR SNOWFALL.

0830 PM     SNOW             1 NE MEADVILLE          41.66N  80.14W
11/28/2021  M2.6 INCH        CRAWFORD           PA   TRAINED SPOTTER

            12-HOUR SNOWFALL.

&&

EVENT NUMBER CLE2101209
EVENT NUMBER CLE2101210
EVENT NUMBER CLE2101211
EVENT NUMBER CLE2101212
EVENT NUMBER CLE2101213
EVENT NUMBER CLE2101214

KAHN
Special weather statement, Nov 28, 11:11 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1111 PM EST Sun Nov 28 2021

OHZ011>013-022-023-290545-
Geauga OH-Portage OH-Lake OH-Trumbull OH-Cuyahoga OH-
1111 PM EST Sun Nov 28 2021

...An intense lake effect snow band will affect Portage...
southwestern Trumbull...southern Geauga...northeastern Cuyahoga and
southwestern Lake Counties Until 1245 AM EST....

At 1110 PM EST, radar indicated an intense lake effect snow band
near Mantua, or 11 miles north of Ravenna. Thundersnow has also been
observed with this lake effect snow band.

HAZARDS INCLUDE...
Winds to 30 mph...
Visibility rapidly dropping to less than a quarter of a mile...
1 to 2 inches of quick snow accumulation...

Locations impacted include...
Cleveland, Youngstown, Warren, Willowick, Ravenna, Euclid, Cleveland
Heights, Solon, Willoughby, Hudson, Niles, Twinsburg, Eastlake,
Streetsboro, Warrensville Heights, Newton Falls, South Russell,
Lordstown, Garrettsville and Burton.

Use extra caution if you must travel into or through this lake effect
snow band. Rapid changes in visibility and potentially slick roads
are likely to lead to accidents. Consider delaying travel until this
snow band passes your location.

LAT...LON 4167 8143 4147 8116 4114 8063 4113 8065
      4113 8099 4099 8100 4099 8121 4127 8140
      4134 8139 4135 8147 4153 8163
TIME...MOT...LOC 0410Z 318DEG 24KT 4133 8126

&&

ODOT DMS  313, 314, 319, 320, 329, and 330.

Kahn

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 1:02 AM ESTSpecial Weather StatementCLEPortage58 min
Nov 29, 4:01 AM ESTSmall Craft AdvisoryCLE6 hr

Nearby

Special Weather Statements in Ohio, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.